Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes dizziness, numbness in the body and heart palpitations?

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2753 Questions

default
Posted on Thu, 2 Mar 2017 in Mental Health
Question: Hello Doctor,
I'm a 24 years old male and I have started to experience panic attack and anxiety disorder 4 years ago. I used to feel dizziness, numbness in head and body, heart racing and feeling like i'm going to pass out. I have done many health checks and tests until I finally been refereed to a psychiatric. He prescribed me Cipralex and (ativan when needed). I have started taking cipralex 5mg and gradually increased to 20mg and been under medication for a year. I have stopped taking Cipralex on 2014 and kept taking ativan when needed. After 2014, I haven't had a serious attack and I almost came back to normal.
Three days ago, I went to play soccer which I haven't play for few months. During the game, I have started to feel dizziness, numbness in head and around my lips and felt like old symptoms of panic attack. From that time, I'm feeling dizziness and numbness in head constantly. It's not strong as it used to be 4 years ago but I'm not comfortable and feel unbalanced. I have also feeling uncomfortable as my vision is blurred and unclear.
Doctor, this is my last semester in school and I'm afraid that my academic performance gets affected due to this.
Please advice
doctor
Answered by Dr. Ashok Kumar 19 minutes later
Brief Answer:
I think Klonopin can be used rather than ativan

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I have gone through the provided details and understand your concerns about recurrence of dizziness and numbness over head.

First regarding immediate management I feel Klonopin will be slightly better option as it has long half life and sightly better potential when it comes to anxiety in compare to Ativan. I do not mean that Ativan is inferior but considering your last semester and urgency of care Klonopin will make a better choice.


I am also of the opinion rather than waiting for long time it will be ideal to go back to SSRI as soon as possible. Since cipralex helped you immensely it is better if you can request your doctor to prescribe same molecule. In case there are any issues the option of fluoxetine or paroxetine can be explored as they are equally effective and have same pattern of action.

Hello,
Thanks for using Healthcaremagic.

I have gone through the provided details and understand your concerns about recurrence of dizziness and numbness over head.

First regarding immediate management I feel Klonopin will be slightly better option as it has long half life and sightly better potential when it comes to anxiety in compare to Ativan. I do not mean that Ativan is inferior but considering your last semester and urgency of care Klonopin will make a better choice.


I am also of the opinion rather than waiting for long time it will be ideal to go back to SSRI as soon as possible. Since cipralex helped you immensely it is better if you can request your doctor to prescribe same molecule. In case there are any issues the option of fluoxetine or paroxetine can be explored as they are equally effective and have same pattern of action.

I hope this helps you.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for my future patients.
In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Ashok Kumar 25 minutes later
Thank you for your reply Doctor,

I'm wondering if there will be any side effects of taking cipralex again ? especially that I haven't taken it for more than two years ?

Whats the ideal dose that I should starts with and how long should I take it for ?

Is it okay that I started to have those symptoms again ?
Regarding the Klenopin, I currently have only access to Ativan which I have tried and makes me feel well. I'm planning on taking 0.5mg before starts studying and 0.5 mg before I sleep especially for the next week, is that ok ??

To be honest Doctor, I'm not feeling as bad as I used to as I know really understand what the panic attack is but I'm afraid of getting my academic performance affected negatively..is that a good sign ??
doctor
Answered by Dr. Ashok Kumar 11 minutes later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for reverting back to me.

Reuse of cipralex is as safe as in first time despite the use for more than two years.

The starting dose again is 5 mg and it is possible that you may respond to different dose than the first episode.

It is not ok but panic disorder have relapsing and recurring course and tend to occur again and again despite the best effort of patient and doctor.

It is ok if you have no access to klonopin.

I understand that it is not severe but it does not mean that it will not change to more severe side. Why need to take chance when there is treatment available.

last but not least never use anything without personally meeting your doctor especially when it comes to ativan and cipralex.

I hope this assists you further.
Thanks again.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  

Recent questions on  Fluoxetine

doctor1 MD

I have been dealing with cronic constipation most of my life. I have been put on miralax, linzess, and fluoxetine once a day for about a week now and it is making me feel very weird. My stomach keeps churning but can t get hardly anything to pass through. Would this mean I m cleaned out and should discontinue use.

doctor1 MD

hi there, i take 10 mg of cipralex. I have been taking this for a few weeks - previously been on 40 mg fluoxetine for years. I am 40 years old and have a 3 year old son. I don t work out at all. I am trying to stop emotional eating, huge portions and compulsive eating. I have started taking 30 mg duromine. The side effects are horrid I feel exhausted and nauseous and cant sleep at night. Questions: are these 2 tablets compatible what can i take to control my appetite need to stop self sabotage with diet PS i live in Botswana where there is no counselling offered - drs simply medicate. Thanks Tiya PS just seen I need to pay for this. Well I am in Botswana with no online payment facilities. Pity nothing comes for free these days.

doctor1 MD

I am a 34 year old single mother diagnosed with hashimotos 3 years ago.I worked really hard to feel normal again.Changed my eatting habits,exercised daily,took my meds(synthroid .5mcg and cytomel,vitamins d3,fish oil, calcium, and xanax) for anxiety.This past 2 months my symptoms have drastically increased.My anxiety,palpataions,brain fog,memory loss,joint pains,hair loss,shooting pain on right side of mid section, numbing of fingers and toes,and more but at the moment I can t remember.lol.My endo performed blood tests and my t3s and t4s seemed to be in the low of the normal range but my antibodies are 2641 and my cholesterol levels are high.My blood pressure is also low and my ldls are high.My pcp prescribed prozac and ativan initially to help with anxiety but changed to effexor and lorazepram (prozac made me feel zombie like).I havent been able to work during this time.I really wish I could but my symptoms haven t subsided and now I am in deep depression.Sometimes I lay in bed and don t move for days.My father committed suicide at 30 so I have a friend here helping me deal with my ups and down.Im not suicidal but I have found myself crying in really low states rationaling what would happen if I weren t aroung.My next endocrinologist visit I am having a thyroid scan, adrenal test and another run of blood tests.Is there anything I can do or other tests I haven t explored?I really want to work but i don t even feel like myself anymore and i m scared.

doctor1 MD

Hi there, i have a bad cut on my knee that i think is infected, also i believe i have a UTI, i have some apo-clarithromycin 250 mg will that help with anything i ve mentioned? thanks,Kate im 29 5 6 165 im also on medications like prozac for depression and OCD, also Gabapetin, clonazapam for anxiety, and 90 mg of methadone.

doctor1 MD

hey guys. im looking to get off fluoxetine . im looking at certain supplements. will tryrosine or tryptophan aid in helping me get off prozac . if so how much should take and for how long? are there any long term effects to taking tryptophan or...

doctor1 MD

I am dipressed because of my wife not listening and creating fight everyday in home. it is affecting my son. not able to think of diverse now. what to do?

doctor1 MD

15 year old female had severe abdominal pain that comes and goes with nausea . just started on Levonor, Montelukast , fluoxetine , and omeperazole. should she see a specialist? just saw the doctor each day for the last 2 days and treated a couple...